Young men could be risking their sexual health by taking a commonly used anti-baldness drug, claim some doctors.
They say finasteride, sold in the UK as Propecia, can cause serious side effects and isn't adequately labelled.
A quarter of men in their 20s show signs of male pattern baldness, with six and a half million males in the UK affected.
Propecia manufacturer Merck says it continually monitors the drug's safety and has updated the label.
James, 26, from Edinburgh suffered side effects after using the drug.
"I noticed hair loss, hair coming out in the shower and on the pillow, and I freaked out basically.
"I went onto the internet and researched it. I found out there was a drug called Propecia, and soon enough I started buying that and it worked a treat."
The prescription pill is extremely effective at stopping hair loss and in clinical trials nine out of 10 men didn't lose any more hair over a five year period.
Drugs' company Merck, which manufactures Propecia, claims on its website that less than 2% of men could suffer sexual side effects.
It mentions things like difficulty achieving an erection, but says the problems will go away for men who stop taking the drug.
For James, that was when the problems started. He'd stopped taking the drug after noticing he had less interest in sex - but he says things soon got worse.
"After about three weeks all hell broke loose. I more or less became completely impotent."
He went to see a specialist a few months later.
"He put me on testosterone therapy, which is a lifelong commitment", says James.
"Unfortunately that didn't work either. I went back to him six months later and he offered me the chance of a penile implant."
There are doctors in Ireland and the US who claim cases like James's aren't unusual and that the drug's labelling is inadequate.
Merck say they continually monitor its safety and have recently changed the labelling after reports of sexual side effects continuing after people had stopped taking the drug.
They also claim those cases are extremely rare and could be caused by something other than Propecia itself.
But James is convinced it was his decision to take the drug that caused his problem.
"Every day I wish could turn back the clock.
"It did work well for my hair, but the cost is ridiculous - losing my sex-life.
"It's happening to lots and lots of men- and it's about time people woke up to it."